Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 5  |  Page : 607--608

Steroid-induced central serous retinopathy

Samidh P Shah, Chetna K Desai, Mira K Desai, RK Dikshit 
 Department of Pharmacology, B. J. Medical College, Ahmedabad, Gujarat, India

Correspondence Address:
Samidh P Shah
Department of Pharmacology, B. J. Medical College, Ahmedabad, Gujarat
India

A-24 year-old male was prescribed prednisolone (60 mg/day) for left sided facial palsy. After three days of therapy, the patient complained of black spots in his vision in right eye. Fluorescein angiography of right eye showed evidence of central serous retinopathy (CSR). Prednisolone dose was withdrawn gradually and the patient improved within a week. There were no other systemic or ophthalmic diseases reported by the patient, which could have caused this condition. An improvement after dechallenge confirmed steroid-induced CSR. Recurrent CSR is known to cause permanent loss of vision. Hence, awareness regarding this adverse drug reaction (ADR) with steroids and its reporting can minimize this complication and help in better patient management.


How to cite this article:
Shah SP, Desai CK, Desai MK, Dikshit R K. Steroid-induced central serous retinopathy.Indian J Pharmacol 2011;43:607-608


How to cite this URL:
Shah SP, Desai CK, Desai MK, Dikshit R K. Steroid-induced central serous retinopathy. Indian J Pharmacol [serial online] 2011 [cited 2023 Mar 22 ];43:607-608
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=5;spage=607;epage=608;aulast=Shah;type=0